Alert archive / Illinois / Wind Chill Advisories in 2013

Wind Chill Advisory 4, NWS Lincoln, IL

December 29, 201310 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Dec 29, 2013, 3:24 AM CST for 10 counties in Illinois. It took effect at Dec 29, 2013, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2013, 3:24 AM CST (09:24 UTC)
In effect from
Dec 29, 2013, 9:00 PM CST
Expired
Dec 30, 2013, 9:00 AM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS43 KILX 290924
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
324 AM CST SUN DEC 29 2013

...BITTER COLD EXPECTED SUNDAY NIGHT INTO MONDAY MORNING...

.COLD AIR WILL MOVE INTO ILLINOIS SUNDAY. NORTH OF U.S. HIGHWAY 136...NORTHWEST
WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES FALLING BELOW ZERO
TO PRODUCE WIND CHILLS BETWEEN 10 AND 20 DEGREES BELOW ZERO FROM
LATE SUNDAY EVENING UNTIL MID-MORNING MONDAY.

ILZ027>031-036>038-040-041-291730-
/O.NEW.KILX.WC.Y.0004.131230T0300Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
324 AM CST SUN DEC 29 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES BELOW 15 DEGREES BELOW
  ZERO WILL SPREAD FROM THE GALESBURG AREA BY LATE EVENING...SOUTH
  AND EAST TO AROUND U.S. HIGHWAY 136 BY 6 AM MONDAY MORNING.
  WINDS WILL DIMINISH AND TEMPERATURES WILL RISE BY MID-MORNING MONDAY. 

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY
  ALSO BECOME AN ISSUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


BARKER
7 follow-up statements
411 
WWUS43 KILX 291856
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1256 PM CST SUN DEC 29 2013

...BITTER COLD EXPECTED TONIGHT INTO MONDAY MORNING...

ILZ027>031-036>038-040-041-292300-
/O.CON.KILX.WC.Y.0004.131230T0300Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
1256 PM CST SUN DEC 29 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES BELOW 15 DEGREES BELOW 
  ZERO WILL SPREAD FROM THE GALESBURG AREA BY LATE EVENING...
  SOUTH AND EAST TO AROUND U.S. HIGHWAY 136 BY 6 AM MONDAY 
  MORNING. WINDS WILL DIMINISH AND TEMPERATURES WILL RISE BY MID-
  MORNING MONDAY. 

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
SMITH
690 
WWUS43 KILX 292109
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST SUN DEC 29 2013

...BITTERLY COLD LATE TONIGHT INTO MONDAY MORNING...

ILZ027>031-036>038-040-041-300400-
/O.CON.KILX.WC.Y.0004.131230T0300Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
309 PM CST SUN DEC 29 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 15 DEGREES BELOW ZERO
  WILL SPREAD FROM THE GALESBURG AREA BY LATE EVENING...SOUTH AND
  EAST TO AROUND U.S. HIGHWAY 136 BY 6 AM MONDAY MORNING. WINDS
  WILL DIMINISH AND TEMPERATURES WILL RISE BY MID-MORNING MONDAY.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
SMITH
874 
WWUS43 KILX 300301
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CST SUN DEC 29 2013

...BITTERLY COLD LATE TONIGHT INTO MONDAY MORNING...

ILZ027>031-036>038-040-041-301000-
/O.CON.KILX.WC.Y.0004.000000T0000Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
901 PM CST SUN DEC 29 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 15 DEGREES BELOW ZERO
  WILL SPREAD FROM THE GALESBURG AREA BY LATE EVENING... SOUTH AND
  EAST TO AROUND U.S. HIGHWAY 136 BY 6 AM MONDAY MORNING. WINDS
  WILL DIMINISH AND TEMPERATURES WILL RISE BY MID-MORNING MONDAY.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


BAK
760 
WWUS43 KILX 300709
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CST MON DEC 30 2013

...BITTERLY COLD THROUGH MID-MORNING...

ILZ027>031-036>038-040-041-301115-
/O.CON.KILX.WC.Y.0004.000000T0000Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
109 AM CST MON DEC 30 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 15 DEGREES BELOW ZERO
  WILL SPREAD FROM THE GALESBURG AREA... SOUTH AND EAST TO AROUND
  U.S. HIGHWAY 136 BY 6 AM MONDAY MORNING. WINDS WILL DIMINISH AND
  TEMPERATURES WILL RISE BY MID-MORNING MONDAY.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


BARKER
304 
WWUS43 KILX 300915
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
315 AM CST MON DEC 30 2013

...BITTERLY COLD THROUGH MID-MORNING...

ILZ027>031-036>038-040-041-301315-
/O.CON.KILX.WC.Y.0004.000000T0000Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
315 AM CST MON DEC 30 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 15 DEGREES BELOW ZERO
  CAN BE EXPECTED NORTH OF U.S. HIGHWAY 136 THROUGH 9 AM.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


BARKER
880 
WWUS43 KILX 301256
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
656 AM CST MON DEC 30 2013

...BITTERLY COLD CONDITIONS SHOULD SLOWLY IMPROVE THROUGH MID-
MORNING...

ILZ027>031-036>038-040-041-301500-
/O.CON.KILX.WC.Y.0004.000000T0000Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
656 AM CST MON DEC 30 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 15 DEGREES BELOW ZERO WILL
  GRADUALLY WARM BY MID-MORNING AS WINDS DIMINISH AND TEMPERATURES
  BEGIN TO WARM.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF 
  EXPOSURE IS NOT LIMITED. COLD STRESS ON LIVESTOCK AND PETS MAY 
  ALSO BECOME AN ISSUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


BARKER
558 
WWUS43 KILX 301457
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CST MON DEC 30 2013

ILZ027>031-036>038-040-041-301600-
/O.EXP.KILX.WC.Y.0004.000000T0000Z-131230T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
857 AM CST MON DEC 30 2013

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

WIND CHILLS IN THE ADVISORY AREA HAVE RISEN WARMER THAN ADVISORY
LEVELS...BUT STILL REMAIN IN THE ZERO TO 10 BELOW RANGE AS OF 9
AM.

$$


SHIMON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 11:49 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 28, 11:49 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1149 PM CST Sat Dec 28 2013

.DISCUSSION...
ISSUED 859 PM CST Sat Dec 28 2013

Made a few minor adjustments to the afternoon forecast package.
The first was to bump up cloud cover for the rest of the night.
The southern stream wave heading toward the Ohio Valley from the
southern Plains has been spilling more cloud cover back toward the
area than previously expected per recent satellite loops. See no
reason why this trend will not continue through the night. Also,
increased the speed of the approaching arctic front just a bit per
recent observational trends and short range rapid update model
progs. Otherwise, only a few tweaks were needed to the hourly
trends.

Bak
&&

.AVIATION...
ISSUED 1149 PM CST Sat Dec 28 2013

A strong cold front is continuing to approach the central Illinois
terminals from the northwest. Until the front gets here, high
level VFR cigs and southwest winds around 10 kts are likely. The
front should move across the area between 11Z and 14Z. Winds are
expected to swing to the northwest and gust to at least 20 kts
behind the front, and low end MVFR cigs will spread across the
area. Added a 2 hour tempo for IFR cigs behind the front at KPIA
and KBMI based on upstream observations and HRRR cloud progs. Little/no
precipitation is anticipated with fropa. Winds will slowly die off
Sunday night. Skies may also begin to scatter our, but have left
MVFR cigs in place for now as the clearing appears too rapid.

Bak
&&

.PREV DISCUSSION...
ISSUED 215 PM CST Sat Dec 28 2013

Another unseasonably warm afternoon across central through southeast
Illinois thanks to abundant sunshine and a gusty southwest wind.
Early afternoon temperatures have already climbed into the lower
40s northwest to the lower 50s west and south. An Arctic cold
front was located over far southeast South Dakota through central
Nebraska with strong 3 hourly pressure rises noted behind the
boundary. Temps just ahead of the front were in the mid 40s to mid
50s while only in the single digits behind the front in extreme
northern South Dakota.

SHORT TERM...Tonight through Tuesday

Bone chilling cold headed towards our area late Sunday and Monday
with wind chill readings dropping to around 20 below zero across
the north by Monday morning.

Temps/Wind chills the main forecast concerns this period along
with light snow chances as fast moving shortwaves ride southeast
along the Arctic air mass about every other day.

No major differences seen in the models through Monday, at least
with the handling of the strong cold front late tonight into
Sunday morning. The Arctic boundary is forecast to streak southeast
tonight and push across our area Sunday morning. Southwest winds
ahead of the front will keep temperatures relatively mild tonight,
at least in comparison to what we will be seeing early in the
week. On Sunday, most areas should see morning high temperatures
with falling temps expected in the afternoon.

As far as precip is concerned on Sunday, the southern stream system,
currently pushing across Texas and spreading clouds as far north
as our southeast counties, may bring a period of light rain and snow
to the southeast tomorrow morning into the afternoon hours before
the temp profile supports more light snow. Meanwhile, further north,
as the Arctic air mass settles southeast into our area and a 500
mb shortwave approaches from the northwest in the afternoon, there
may be enough moisture in place to support scattered snow showers
from time to time. The NAM-WRF Bufkit sounding profiles suggest
the threat for a brief period of light drizzle or possibly freezing
drizzle before the depth of the cold air increases enough Sunday
morning to support mainly flurries. For now, will not mention in
the forecast as the window of opportunity for any drizzle/freezing
drizzle looks too brief to include in the forecast. Precip amounts
look very light and will continue with the 20 to 30 POPs.

Any lingering snow showers or flurries should be to our east by
tomorrow evening as the Arctic air mass becomes firmly entrenched
across the forecast area overnight. Forecast soundings for Sunday
night into Monday continues to indicate winds to hold up most of
the night as the very cold air mass settles in, creating dangerously
cold wind chills, generally ranging from -10 to -20 northwest, and
from 0 to -10 over the remainder of the area Monday morning. Wind
chills will only gradually improve during the day on Monday as
winds slowly decrease as the center of the cold air mass tracks
over our area by evening. Clouds will be on the increase during
the day, especially across the north as a fast moving shortwave
approaches the lower Great Lakes from the northwest by evening.
It still appears the better forcing and moisture will remain to
our north Monday night into early Tuesday but will continue to
hold on to low chance POPs over our northern counties before the
system pushes off to our east Tuesday. A stronger shortwave will
follow the Monday night system for later Tuesday and Tuesday night
spreading the threat for light snow further south. Both the GFS
and latest ECMWF showing better deep layered forcing and moisture
associated with this feature, so POPs will be increased further
south late Tuesday into Tuesday night. With the snow ratio's on
the order of 20:1, parts of our northern counties may see some light
accumulations Tuesday night.

LONG TERM...Wednesday through Saturday

Little change expected in the longwave pattern through most of this
forecast period as the cold vortex anchored north of the Great Lakes
will continue to bring us below normal temps thru this period. Some
of the ensemble members suggest at least a temporary break in the
very cold pattern late in the period as the Canadian vortex shifts
off to the east, while another upper low rotates south over central
Canada, probably to set up shop near Hudson Bay again beyond this
forecast period.

Another fast moving shortwave embedded in the northwest flow will
track southeast across the Plains on Wednesday inducing a surface
wave across the southern Plains, which models were suggesting would
move northeast across southern Illinois into Indiana on Thursday,
followed by another shot of Arctic air for the end of the week.
Before the Arctic air moves in, both the latest ECMWF and GEM
global indicates some fairly significant lift associated ahead of
the H5 trof later Wednesday into early Thursday as the upper wave
digs into the longwave trof position, which may bring another
threat for snow to the area. The 00z Canadian had depicted this
scenario first on its 00z run last evening, now the 12z ECMWF is
latching on to the snowier look to the Wed night into Thursday.
Both models indicate a closed 850 mb low across central Illinois
late Wednesday night or Thursday which would enhance snowfall over
the area. Latest SREF not as aggressive with the system while the
12z GFS indicates the better lift will track mostly south of area.
So until we get some continuity with models for the mid-week system,
will keep the POPs in the chance category for now.

As mentioned above, models are trending towards a warmer pattern,
at least a temporary one, at the end of this forecast period as the
polar vortex migrates off into eastern Canada. Meanwhile, our
upper flow begins to back in response to a trof pushing into the
Rockies late next weekend, resulting in warmer temperatures for
Saturday with highs in the 30s.

Smith

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 28, 3:04 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CST SAT DEC 28 2013

ILZ027>031-036>038-040>051-053-291200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
304 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF
INTERSTATE 72.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARCTIC AIR WILL RETURN TO THE AREA SUNDAY. WIND CHILLS SUNDAY
NIGHT AND MONDAY MORNING WILL BE AS LOW AS 10 BELOW TO 20 BELOW
ZERO...WITH THE LOWEST VALUES ALONG AND NORTHWEST OF THE ILLINOIS
RIVER. ANOTHER SHOT OF COLD AIR WILL DRIVE WIND CHILLS BELOW ZERO
AGAIN FOR NEW YEARS DAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ052-054>057-061>063-066>068-071>073-291200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
304 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...MAINLY
SOUTH OF INTERSTATE 72.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARCTIC AIR WILL RETURN TO THE AREA ON SUNDAY. WIND CHILLS SUNDAY
NIGHT AND MONDAY MORNING WILL BE BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GEELHART

Nearby

Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.